Alert archive / Alabama / Wind Advisories in 2014
Wind Advisory 4, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Feb 20, 2014, 3:46 AM CST for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Feb 20, 2014, 12:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2014, 3:46 AM CST (09:46 UTC)
- In effect from
- Feb 20, 2014, 12:00 PM CST
- Expired
- Feb 21, 2014, 12:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1918 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
673 WWUS74 KHUN 200946 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 346 AM CST THU FEB 20 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... .AN AREA OF SURFACE LOW PRESSURE WILL RAPIDLY STRENGTHEN AS IT MOVES NORTHEASTWARD ACROSS THE CENTRAL PLAINS AND INTO THE WESTERN GREAT LAKES REGION BY THIS EVENING. THIS WILL SUPPORT VERY STRONG SOUTH WINDS ACROSS THE ENTIRE AREA THIS AFTERNOON. ALZ001>010-016-TNZ076-096-097-202215- /O.NEW.KHUN.WI.Y.0004.140220T1800Z-140221T0600Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 346 AM CST THU FEB 20 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT. * TIMING AND AREAS AFFECTED...ALL OF NORTHERN ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE BETWEEN NOON TODAY AND MIDNIGHT TONIGHT. * WINDS...SUSTAINED SOUTH WINDS AROUND 25 MPH ALONG WITH FREQUENT GUSTS OF 35 TO 40 MPH. BOTH SUSTAINED SPEEDS AND GUSTS WILL BE HIGHER IN ELEVATED TERRAIN ABOVE 1200 FEET. * IMPACTS...DRIVING MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED OBJECTS...LIKE PATIO FURNITURE AND TRASH CANS COULD BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE... INCLUDING PATIO FURNITURE AND TRASH CANS. && $$ BC/DD
2 follow-up statements
909 WWUS74 KHUN 202048 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 248 PM CST THU FEB 20 2014 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... .SOUTH WINDS WILL REMAIN GUSTY THROUGH THIS EVENING AS A STRONG COLD FRONT APPROACHES FROM THE WEST. ALZ001>010-016-TNZ076-096-097-210600- /O.CON.KHUN.WI.Y.0004.000000T0000Z-140221T0600Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 248 PM CST THU FEB 20 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING AND AREAS AFFECTED...ALL OF NORTHERN ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE UNTIL MIDNIGHT TONIGHT. * WINDS...SUSTAINED SOUTH WINDS OF 15 TO 25 MPH ALONG WITH FREQUENT GUSTS OF 30 TO 35 MPH. BOTH SUSTAINED SPEEDS AND GUSTS WILL BE HIGHER IN ELEVATED TERRAIN ABOVE 1200 FEET. * IMPACTS...DRIVING MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED OBJECTS...LIKE PATIO FURNITURE AND TRASH CANS COULD BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE... INCLUDING PATIO FURNITURE AND TRASH CANS. && $$
037 WWUS74 KHUN 210558 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1158 PM CST THU FEB 20 2014 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT... ALZ001>010-016-TNZ076-096-097-210700- /O.EXP.KHUN.WI.Y.0004.000000T0000Z-140221T0600Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 1158 PM CST THU FEB 20 2014 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT... ALTHOUGH A VERY BRIEF PERIOD OF NORTHWEST WINDS IN THE 20 TO 30 MPH RANGE WILL BE POSSIBLE IMMEDIATELY FOLLOWING THE PASSAGE OF A COLD FRONT...SURFACE WINDS HAVE GENERALLY FALLEN INTO THE 10 TO 20 MPH RANGE. THUS...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT MIDNIGHT CST. $$ 70/DD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Feb 19, 11:18 PM CST, 4 hours 28 minutes earlier.
Area forecast discussion, Feb 19, 11:18 PM CST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 1118 PM CST WED FEB 19 2014 .UPDATE... FOR 06Z TAFS && .DISCUSSION... /ISSUED 826 PM CST WED FEB 19 2014/ TEMPERATURES ACROSS THE TENNESSEE VALLEY CURRENTLY RANGE FROM THE MIDDLE/UPPER 50S TO LOWER 60S THIS EVENING, WITH A ROGUE SHOWER NOTED JUST ACROSS THE MS STATE LINE FROM WATERLOO, AL. THIS TREND OF SPOTTY SHOWERS WILL CONTINUE FOR MUCH OF THE OVERNIGHT HOURS WITH A STATIONARY FRONT DRAPED FROM WEST TO EAST ACROSS THE AREA TONIGHT AND A WEAK H5 WAVE TRAVERSING THE AREA ALOFT. THE BIGGER STORY REMAINS THE DEVELOPING/STRENGTHENING UPPER TROF OVER THE INTERMOUNTAIN WEST TONIGHT, WHICH WILL FURTHER DEVELOP/DEEPEN A SFC LOW OVER THE PLAINS BY MORNING. AS THE PRESSURE GRADIENT TIGHTENS OVERNIGHT, WINDS OF 10-15KTS ARE LIKELY BY SUNRISE (WHICH WILL FURTHER STRENGTHEN THROUGH THE DAY AS THE SYSTEM APPROACHES FROM THE WEST). THE MIDNIGHT SHIFT WILL LIKELY HOIST A WIND ADVISORY BEGINNING MID-MORNING TOMORROW, CONTINUING THROUGH MUCH OF THE AFTN/EVENING, BUT FOR THE UPDATE TONIGHT, ONE WILL NOT BE NECESSARY THROUGH 20/12Z. OTHER THAN A FEW ADJUSTMENTS TO SKY COVER FOR TONIGHT, NO OTHER CHANGES WERE NECESSARY. WILL SEND UPDATED ZONES OUT SHORTLY. 12 && .AVIATION... FOR 06Z TAFS... SPOTTY SHOWERS AND PATCHY FOG WILL LINGER THROUGH DAYBREAK, THOUGH COVERAGE IS TOO LOW TO INCLUDE THRU 12Z. SHOWERS WILL INCREASE THROUGH THE DAY AT BOTH TERMINALS THOUGH, WITH TEMPO -TSRA POSSIBLE AT KMSL DURING THE AFTN HRS. A STRONG COLD FRONT WILL APPROACH BY 00Z, WITH WINDS SIGNIFICANTLY INCREASING THROUGH THE DAY, WITH THE HIGHEST GUSTS EXPECTED ALONG/JUST AHEAD OF THE LINE OF STRONG/SEVERE THUNDERSTORMS EXPECTED TOMORROW EVENING. WINDS WILL SHIFT FROM SOUTHERLY TO NORTHWESTERLY BY MIDNIGHT TONIGHT AT KMSL, AND SHORTLY THEREAFTER AT KHSV. SKIES WILL BEGIN TO CLEAR FROM WEST TO EAST AS WELL WITH THE FRONT QUICKLY EXITING THE TERMINALS TO THE EAST TOMORROW MORNING. 12 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Feb 19, 8:46 PM CST, 7 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 846 PM CST WED FEB 19 2014 ALZ001>010-016-TNZ076-096-097-201145- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 846 PM CST WED FEB 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SOUTHERLY WINDS WILL INCREASE INTO THE 15 TO 20 MPH RANGE THROUGH THE DAY THURSDAY AHEAD OF A STRONG APPROACHING COLD FRONT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON BEFORE THE FRONT ARRIVES...ESPECIALLY FOR LOCATIONS WEST OF INTERSTATE 65. A SQUALL LINE OF THUNDERSTORMS WILL DEVELOP AHEAD OF THE APPROACHING FRONT BY THURSDAY EVENING. STRONG TO SEVERE STORMS ARE EXPECTED... WITH DAMAGING WINDS OF 60 TO 70 MPH THE PRIMARY THREAT. BRIEF TORNADOES ARE POSSIBLE AS WELL...ESPECIALLY IF ANY BREAKS WITHIN THE LINE OF STORMS OCCUR. THE THREAT FOR SEVERE WEATHER WILL BEGIN ACROSS NORTHWEST ALABAMA BETWEEN 6 AND 9 PM THURSDAY...9 PM TO MIDNIGHT ALONG INTERSTATE 65...AND BETWEEN MIDNIGHT AND 3 AM FRIDAY MORNING FOR NORTHEASTERN ALABAMA. THUNDERSTORMS WILL QUICKLY END FROM WEST TO EAST BY SUNRISE FRIDAY MORNING AS THE FRONT PUSHES WELL EAST OF THE TENNESSEE VALLEY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE FROM THURSDAY EVENING THROUGH EARLY FRIDAY MORNING. 12
Nearby
Wind Advisories in Alabama, 2014Wind Advisories in Tennessee, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.